Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Possible causes of "Itching penis"
Mar 28, 2012

For the past 10 days or so the tip of my penis has itched. I thought it might be chlamydia and went to a clinic. They didn't test me, but gave me meds for chlamydia and gonnorhea. After three days, there's still no difference.

There's no discharge from my penis, no pain, no sores, no fever or or swollen glands or any other symptoms. It's just that the tip really itches. I thought it might be herpes, but again there are no other symptoms and the people I've spoken to who have herpes told me that itching during a herpes outbreak is always followed by sores, at least very small sores, shortly after. After almost two weeks I haven't had that.

I'm going to the doctor on Friday, but was wondering if anyone here had any similar experiences.

Response from Mr. Glenn

Thanks for your question,

Typically when there's something like Chlamydia or Gonorrhea, people report more of a painful itching when they pee. This doesn't exactly sound like the case with you (I'm saddened that they didn't test you before giving out medication..).

It could be herpes because itching can happen with a visible sore.

BUT, another possibility is that the skin at the tip of your penis is irritated. That can happen from using new laundry detergent, trauma to the penis, or even masturbating dry.

I'm glad to hear that you're going to the doctor soon. That should give you a better idea of what's going on. It may be that this has nothing to do with a STD at all.

Hope this helps!

Erik



Previous
Low Risk HIV is the same as HIV Negative?
Next
When can I stop worrying about a HIV infection.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement